Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 25, 2019, 4:15 PM CDT for Crane County, Upton County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2019, 4:15 PM CDT (21:15 UTC)
- Expired
- May 25, 2019, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Crane County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 61 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.8
The text
As transmitted.
697
WFUS54 KMAF 252115
TORMAF
TXC103-461-252145-
/O.NEW.KMAF.TO.W.0046.190525T2115Z-190525T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
415 PM CDT Sat May 25 2019
The National Weather Service in Midland has issued a
* Tornado Warning for...
East central Crane County in western Texas...
Northwestern Upton County in western Texas...
* Until 445 PM CDT.
* At 415 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Crane, moving northeast at 20 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Crane around 440 PM CDT.
Other locations impacted by this tornadic thunderstorm include Crane
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3131 10246 3142 10255 3162 10225 3139 10206
TIME...MOT...LOC 2115Z 238DEG 18KT 3136 10247
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
872 follow-up statements
331
WWUS54 KMAF 252131
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
431 PM CDT Sat May 25 2019
TXC103-461-252145-
/O.CON.KMAF.TO.W.0046.000000T0000Z-190525T2145Z/
Crane TX-Upton TX-
431 PM CDT Sat May 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EAST
CENTRAL CRANE AND NORTHWESTERN UPTON COUNTIES...
At 430 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Crane, moving northeast at 20 mph. Multiple reports
of rotation have been reported near and over the town of Crane.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Crane around 435 PM CDT.
Other locations impacted by this tornadic thunderstorm include Crane
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3133 10237 3146 10249 3162 10225 3139 10206
TIME...MOT...LOC 2130Z 238DEG 18KT 3140 10239
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
87397
WWUS54 KMAF 252144
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
444 PM CDT Sat May 25 2019
TXC103-461-252153-
/O.EXP.KMAF.TO.W.0046.000000T0000Z-190525T2145Z/
Crane TX-Upton TX-
444 PM CDT Sat May 25 2019
...THE TORNADO WARNING FOR EAST CENTRAL CRANE AND NORTHWESTERN UPTON
COUNTIES WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.
LAT...LON 3133 10237 3146 10249 3162 10225 3139 10206
TIME...MOT...LOC 2143Z 238DEG 18KT 3143 10233
$$
87What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 2:30 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 25, 2:30 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
230 PM CDT Sat May 25 2019
.DISCUSSION...
An upper trough is over the western part of the country with upper
ridging over the southeast U.S. This leaves the CWA under southwest
to westerly flow aloft with a possible shortwave moving over the
area today. A dryline is backed up against the mountains this
afternoon with very moist air to the east of this feature. CAPE
values east of the dryline are expected to be above 3 kJ/kg and 0 to
6 km bulk shear will generally be 35 to 40 kts later this afternoon.
Mid-level lapse rates will be fairly good so more severe storms are
expected this afternoon and evening along and east of the dryline.
The main threats will be large hail and strong winds, although an
isolated tornado cannot be ruled out. High temperatures today will
be fairly similar to yesterday with highs in the 80s and 90s, except
along the Rio Grande.
The upper trough to the west expands further east on Sunday as an
upper low off the Pacific Northwest coast moves south into the base
of the upper trough. Southwest flow aloft will continue over the
area and a dryline will be present across the Upper Trans Pecos
southward to the Davis Mountains. CAPE values according to the NAM12
will be less on Sunday than today but the shear and mid-level lapse
rates will be about the same. This will allow for more chances of
strong to severe storms on Sunday. High winds will be possible
Sunday afternoon into the evening hours for the Guadalupe Mountains
above 5000 feet so a High Wind Watch remains in effect. Temperatures
are expected to cool a little bit from today as 850 mb temperatures
decrease across the area. The upper trough will expand a little
further east on Monday with a dryline continuing to be present
across the CWA. These conditions would suggest more storms for
Monday but the models don't seem to be producing much in the way of
precipitation. Temperatures will warm up a little from the previous
day as 850 mb temperatures increase slightly.
The upper trough will begin moving over the central plains on
Tuesday with the dryline expected to mainly be east of the CWA. This
will result in a break from the storms and temperatures near normal
for Tuesday. On Wednesday, an upper trough will extend from the
Great Lakes region southwest towards the west coast. A dryline will
be across the far eastern CWA with a cold front coming into the
area. These conditions will allow for another chance of storms on
Wednesday. Another trough will take shape over California on
Thursday with southeast surface winds bringing in good low-level
moisture across the CWA allowing for a continued chance of storms.
Similar conditions will exist for Friday and next Saturday with
temperatures generally in the 80s and 90s across most of the CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 69 84 68 89 / 30 30 20 10
Carlsbad 65 93 58 93 / 20 20 20 0
Dryden 74 87 70 90 / 20 30 20 10
Fort Stockton 69 86 68 95 / 20 30 20 10
Guadalupe Pass 65 87 58 84 / 20 10 10 0
Hobbs 65 83 60 90 / 20 30 30 0
Marfa 62 87 55 91 / 20 20 20 0
Midland Intl Airport 70 84 69 89 / 30 30 20 10
Odessa 70 84 68 89 / 30 30 20 10
Wink 70 89 64 95 / 20 30 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains Above 7000 Feet.
&&
70/80Hazardous weather outlook, May 25, 5:34 AM CDT, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 534 AM CDT Sat May 25 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-261045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 534 AM CDT Sat May 25 2019 /434 AM MDT Sat May 25 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms are possible this afternoon and evening across the Permian Basin, lower Trans Pecos, and portions of southeast New Mexico. Any storm that develops will be capable of producing large hail, damaging winds, and potentially an isolated tornado. Heavy rainfall is also possible which could result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms are possible again Sunday and Monday along and east of the dryline. Large hail and damaging winds will be the main concern. Additionally, strong winds are expected across the higher elevations of the Guadalupe Mountains Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening primarily along and east of a Hobbs to Fort Stockton line. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, May 25, 2:44 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
244 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL 8 NW PYOTE 31.62N 103.22W
05/25/2019 E1.00 INCH Ward TX PUBLIC
HAIL LASTED FROM 235 TO 239 PM.
&&
MSCHULDTLocal storm report, May 25, 2:55 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
255 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 3 E IMPERIAL 31.27N 102.64W
05/25/2019 M1.50 INCH Pecos TX TRAINED SPOTTER
IMPERIAL RESERVOIR
&&
SCOTT.KLEEBAUERLocal storm report, May 25, 3:01 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Midland/Odessa TX
301 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 9 W IMPERIAL 31.27N 102.84W
05/25/2019 M1.50 INCH Pecos TX TRAINED SPOTTER
IMPERIAL RESERVOIR
&&
SCOTT.KLEEBAUERLocal storm report, May 25, 3:04 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
304 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 9 W IMPERIAL 31.27N 102.84W
05/25/2019 E2.75 INCH Pecos TX PUBLIC
&&
MSCHULDTLocal storm report, May 25, 3:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
337 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL JAL 32.11N 103.19W
05/25/2019 E2.00 INCH LEA NM LAW ENFORCEMENT
HAIL LASTED FROM 325-330 PM CDT. MOSTLY GOLFBALL SIZED
HAIL WITH SOME A LITTLE BIGGER.
&&
MSCHULDTLocal storm report, May 25, 4:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
407 PM CDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 22 N FORT STOCKTON 31.21N 102.89W
05/25/2019 M1.00 INCH Pecos TX EMERGENCY MNGR
&&
SCOTT.KLEEBAUERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| May 24, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 94 min |
| May 24, 9:31 PM CDT | Special Weather Statement | MAF | Pecos | 59 min |
| May 25, 4:46 AM CDT | High Wind Watch | MAF | Culberson | 24 hr |
| May 25, 12:06 PM CDT | Special Weather Statement | MAF | Yoakum | 39 min |
| May 25, 1:20 PM CDT | Special Weather Statement | MAF | Ward | 40 min |
| May 25, 1:45 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 60 min |
| May 25, 2:03 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 57 min |
| May 25, 2:44 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Pecos, Reeves, Upton, Ward | 61 min |
| May 25, 2:51 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines, Loving, Winkler | 54 min |
| May 25, 3:23 PM CDT | Tornado Warning | MAF | Crane, Pecos, Upton | 52 min |
| May 25, 3:42 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 63 min |
| May 25, 3:44 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Pecos, Upton, Ward | 61 min |
| May 25, 3:48 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 57 min |
| May 25, 4:39 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton, Ward | 2 hr |
| May 25, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 59 min |
| May 25, 5:08 PM CDT | Special Weather Statement | MAF | Midland | 52 min |
| May 25, 5:39 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 66 min |
| May 25, 5:40 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton, Ward | 3 hr |
| May 25, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 28 min |
| May 25, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 54 min |
| May 25, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
| May 25, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reagan, Upton | 61 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.